Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Can hemodilaysis remove nicotine toxins?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 1994
Answered : 92 Questions
Question
can dialysis remove nicotine toxins
Posted Tue, 5 Aug 2014 in Kidney Conditions
 
 
Answered by Dr. Sree Bhushan Raju 31 hours later
Brief Answer:
no

Detailed Answer:
Hi
Thanks for your query.

Nicotine is not removed by hemodilaysis. Even "hemoperfusion" which is routinely done to remove the toxins or excess drug intoxications also would not help.

Even the other form of dilaysis called " peritoneal dialysis" which is probably more physiological also would not remove nicotine much.

In fact, the removal of nictotine doesn't help unless in conditions of acute intoxication.

It is the aftermath of nicotine intake that affects the human body. Nicotine in excess gets accumulated over the "endothelium" which is a fine carpet spread over inside the blood vessels and naturally gets removed later by the body the way it takes care of other toxins.

It is the " free radical injury" that keeps the process perpetuated and goes unabated once established over the blood vessels. All the adverse effects of nicotine are due to the harm it does to endothelium including heart attack, cancer and kidney damage etc.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor